My brother takes 450mg a day and gained weight. He takes it for bipolor. I have high anxity and PTSD. I take Prazosin 4mg. at night and it works wonders. While he has bipolor. Been on many things that made me worse and kinda scared to try this. My Dr told me its such a low does it wont effect my weight but I hear it will. That will made me even more sad when I have reacuring nigthmares that make me sad and hipervigalent at the same time already. Hope to hear from someone. Thanks
Has anyone taken 25mg. to 50mg of Seroquel and gained or lost weight?
- 17 Aug 2012 by Deliarose
- 1 August 2020
- seroquel, post traumatic stress disorder, insomnia, prazosin, weight, anxiety and stress
My Dr. has put me on 25mg of seoquel today one a day. Then might might raise it to 50mg. she says a hight dose would make my stuation worse.
My mom was on this for 4 years, no change in weight, however, it is listed as a side. Hope this helps:
Back pain; constipation; dizziness; drowsiness; dry mouth; headache; increased appetite; lightheadedness; nausea; runny or stuffy nose; sluggishness; sore throat; stomach pain or upset; tiredness; vomiting; weakness; weight gain.
Also, if the med really helps you, you can offset the weight gain (if there is any). A decent trade-off .
I have been on 200 mg of seroquel for quite sometime. It has not had any effect on my weight. Sometimes, all it takes is an awareness of the possibility of weight gain, and paying attention to your eating habits to stop this side effect. If you are careful not to change how you eat, you shouldn't have a problem. I would recommend you try seroquel as I suffer from night terrors and it has truly helped me! Good luck!
Deliarose, I took Seroquel for many yrs and never had a problem with weight gain, however, it can happen as it is listed as a possible side effect. Just watch your diet and eat healthy and you will be fine. At large doses of Seroquel can cause you to sleep all day if taken late at night, but you should be fine at the low dose.
Best to you ... pamee.
P.S... you have a beautiful name :)
I've been taking Seroquel for 4 months and especially in the last month I've gained weight rapidly. I'm extremely active, exercise almost everyday, eat nothing but goodness, no alcohol. I've always been extremely aware of my body & my weight as I was an elite athlete. Ive just started weaning myself off Seroquel due to I cannot handle the weight gain
I take 25 mg of Seroquel at night and it helps me sleep so much better and i wake up refreshed. I noticed a little bit of an increase in my appetite so i decided to eat healthy snacks throuout the day so i would be full and also my metabolism would jumpstart. I was on 50 mg but that just made me too tired. so a good tip is if you are worried about it making you gain weight just eat a little healthier and work out more. You can also lose weight while you are on Seroquel it just might be a slight bit harder.
I started on 50mg, no weight gain. Went up to 100, a bit of weight gain. Up to 200, then I gained weight like crazy!! I am an athlete, run every day, and it made me absolutely crazy that I could run over 40 miles a week, strength training and eat healthy, and continue to gain weight. I had no idea about the side effect of weight gain due to the fact that I never gained on the lower dosage, so this is not "all in my mind". It is a fact. I read that supposedly the drug changes something in your brain that effects the way your metabolism works. This drug actually slows your metabolism, on high dosages especially. btw, 200 mg is not that high... This weight gain is not something that you can control. I experimented and did a cleansing fast, something that I could normally lose 5-10 lbs on, something I had safely done as an athlete many times to cleanse my system.
While taking this drug and doing a fast I gained weight, it was only one pound, but when I would normally lose weight on a cleanse fast, gaining weight got my concern up and then did more reading on the drug. This drug makes you gain considerable weight with higher dosages. It can cause weight gain at any dosage if you are not an active healthy person. For the people who say that it is mental and such - this is just not so. For me I had been taking the lower dosage and only took the higher dosage for a specific reason, I have my dosage lower now and the weight is coming off easily.
I have been on anywhere from 25 mg to 100 mg and have gained 50 pounds. I have never been overweight!!! I was taking remeron which is a weight gainer, too. I went to my pcp yesterday and got off of both. Now taking trazodone. Hope I can lose this weight now...
In my experience I Went From 130 To 180lbs In One Year Period. Plus It Made Me More Depressed And Felt Like A Zombie Literally. I Don't Take It Any Longer And I Did Lose Weight Once I Got Off It. Took Me Nearly A Year To Lose The Weight And I Was So Traumatized By It. I'm 5'2 So I Was Very Misserable. But I Have Friends That Have Taken It And Maybe Gained 10lbs. My Sex Drive Went To Minus Zero. I Hope You Don't Have The Same Side Effect As I Did. Not Everyone Gaines Weight Like I Did.
I took it 6 years ago for sleep and I put on 40 pounds in 6 months. Once I got off it, the extra weight quickly went away.
I would like to add that I am a diabetic and I do take seroquel and nothing else works. I know that I gained weight on this drug but... there is a reason for it I ate more because somehow it makes you hungry and it is hard to resist. I am only mentioning the diabetic part as pharmacists were concerned that it would raise my blood sugars and did not really think it was a good plan. However I would keep having to go back on it as nothing else was effective for me. In the end I have developed a strategy for dealing with it and resisting the urges which is nearly impossible so I have food in my fridge that I will grab and eat that is not bad for me to eat when the cravings hit. My weight has stablized and I am still taking the drug. The main point to remember here is the way you gain weight on it is eating because it causes you to have a larger appetite. The pounds do not magically appear.
Hey, I'm on 200 mg/day for BPD.
I did gain a bit of weight the first month I took it but I honestly cant say for sure if it was the drugs or just my eating more and it wasnt a dramatic weight gain - it was noticeable but it wasn't as if i became obsese over night. I was still slender, just a little rounder so to say ha. It was really just in the first month though, so maybe my body was getting used to it, now im in my second month and i have lost the weight i previously had put on, and i feel that i'm not hungry at all anymore. I eat once a day and it will be a soup or something light and i honestly am not noticing hunger at all.
I've slept through days and not eaten at all. So yeah for some reason it does make me tired and sleep more.
So maybe the weight gain is just while the body is getting accustomed to the drug? I'm also taking 40 mg prozac / day as well as Adipex D (37.5 mg/day) in addition to this. Adipex - D works as a counterdrug to fight the hunger caused by seroquel so maybe that has something to do with my decreasing hunger.
Hope that helps, I know its different for everyone.
Hi I gained 45kgs in like 8 months of being on quetiapine. I only have 50mgs a day. Ive fluxcuated with my weight all my life my heaviest at 160kg and my lowest at 79kgs I dont have any issues with being fat I got way to many other problems without weight being one of them, I really dont care but it has put quite a strain on my back which pisses me off from time to time.
I have been on Seroquel since maybe age 8. I was only on 50 then 100 mg. Just recently they put me on Quetiapine 200mg (substituted for Seroquel) because the medicine wasn't working as well to help me sleep. I noticed after this and being put on 2 other known weight gainers I gained weight pretty quick. I had the same issue with another medication, I was 118lbs and within 2 months I ballooned up to 165 lbs then topped out at 178lbs within that 2 1/2 month period. I quit Lyrica immediately. I guess with someone struggling with an eating disorder it doesn't help being on a medicine that makes you balloon up like I did and am now doing again. The pants (size 7/8) i bought because of the weight gain a few months back now are too tight on me and I struggle to find a pair to fit me without squishing out the muffin top too much. I had to change what and how I wore once again.
In clinical trials only 6% of patients taking Seroquel (quetiapine) reported weight gain as opposed to 3% of placebo users who also reported weight gain.
I took high doses of quetiapine for Bipolar disorder for over 4 years with no weight gain at all.
I took seroquel (anywhere between 50mg to 400+) for insomnia, for about 4 years... I gained about 50 pounds on it. I'd take it and start eating everything. I somehow managed to get to 207. About 2 months ago, I got off it and started taking over the counter medicine for sleep. I then started dieting and exercising. I'm at 174 now.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.